EconPapers    
Economics at your fingertips  
 

Bivariate Non-Normality in the Sample Selection Model

Claudia Pigini ()

Journal of Econometric Methods, 2015, vol. 4, issue 1, 22

Abstract: Since the seminal paper by [Heckman, J. J. 1974. “Shadow Prices, Market Wages, and Labor Supply.” Econometrica 42: 679–694], the sample selection model has been an essential tool for applied economists and arguably the most sensitive to sources of misspecification among the standard microeconometric models involving limited dependent variables. The need for alternative methods to get consistent estimators has led to a number of estimation proposals for the sample selection model under non-normality. There is a marked dichotomy in the literature that has developed in two conceptually different directions: the bivariate normality assumption can be either replaced, by using copulae, or relaxed/removed, relying on semi- and non-parametric estimators. This paper surveys the more recent proposals on the estimation of the sample selection model that deal with distributional misspecification giving the practitioner a unified framework of both parametric and semi/non-parametric options.

Date: 2015
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (4) Track citations by RSS feed

Downloads: (external link)
https://www.degruyter.com/view/j/jem.2015.4.issue- ... -0008.xml?format=INT (text/html)
For access to full text, subscription to the journal or payment for the individual article is required.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:bpj:jecome:v:4:y:2015:i:1:p:22:n:5

Ordering information: This journal article can be ordered from
https://www.degruyter.com/view/j/jem

Access Statistics for this article

More articles in Journal of Econometric Methods from De Gruyter
Bibliographic data for series maintained by Peter Golla ().

 
Page updated 2019-10-22
Handle: RePEc:bpj:jecome:v:4:y:2015:i:1:p:22:n:5